Alert archive / Arizona / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Feb 9, 2009, 3:00 AM MST. It took effect at Feb 9, 2009, 7:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2009, 3:00 AM MST (10:00 UTC)
- In effect from
- Feb 9, 2009, 7:00 PM MST
- Expired
- Feb 10, 2009, 12:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTWC 091000 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 300 AM MST MON FEB 9 2009 AZZ019-029-030-032>035-092000- /O.UPG.KTWC.WS.A.0002.090210T0200Z-090211T0000Z/ /O.NEW.KTWC.WS.W.0002.090210T0200Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 300 AM MST MON FEB 9 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY. THE WINTER STORM WATCH PREVIOUSLY IN EFFECT HAS BEEN UPGRADED TO A WINTER STORM WARNING. A STRONG AND COLD WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA MONDAY NIGHT AND TUESDAY. SNOW LEVELS WILL FALL FROM AROUND 5500 FEET LATE THIS AFTERNOON TO 5000 FEET BY MIDNIGHT... AND 3500 TO 4000 FEET BY SUNRISE TUESDAY. AS THE STRONGEST PORTION OF THE SYSTEM MOVES ACROSS ON TUESDAY MORNING...SNOW LEVELS COULD FALL TO NEAR VALLEY FLOORS. STORM TOTAL SNOWFALL AMOUNTS COULD REACH 2 TO 5 INCHES BETWEEN 4000 AND 5000 FEET...WITH 4 TO 8 INCHES POSSIBLE BETWEEN 5000 AND 7000 FEET...AND 10 TO 18 INCHES ABOVE 7000 FEET. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
7 follow-up statements
000 WWUS45 KTWC 091551 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 851 AM MST MON FEB 9 2009 AZZ019-029-030-032>035-100000- /O.CON.KTWC.WS.W.0002.090210T0200Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 851 AM MST MON FEB 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY ABOVE 2500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY. THE ELEVATION OF THE WARNING HAS BEEN LOWERED FROM 4000 FEET TO 2500 FEET. A STRONG AND COLD WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA MONDAY NIGHT AND TUESDAY. SNOW LEVELS WILL FALL FROM AROUND 5500 FEET LATE THIS AFTERNOON TO 5000 FEET BY MIDNIGHT TO NEAR 3000 AROUND SUNRISE TUESDAY. AS THE STRONGEST PORTION OF THE SYSTEM MOVES ACROSS ON TUESDAY MORNING...SNOW LEVELS ARE EXPECTED TO FALL TO VALLEY FLOORS INCLUDING THE TUCSON METRO AREA. STORM TOTAL SNOWFALL AMOUNTS COULD REACH 1 TO 3 INCHES BETWEEN 2500 AND 4000 FEET...2 TO 5 INCHES BETWEEN 4000 AND 5000 FEET...5 TO 10 INCHES BETWEEN 5000 AND 7000 FEET...AND 12 TO 20 INCHES ABOVE 7000 FEET. THE SNOW LEVELS WILL LOWER FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT AND MORNING HOURS...WITH BOTH THE LOWEST SNOW LEVELS AND HEAVIEST PRECIPITATION AND SNOW FIRST ACROSS NORTHERN AREAS BEFORE SPREADING THROUGH SOUTHERN LOCATIONS. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW IS ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
000 WWUS45 KTWC 092136 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 236 PM MST MON FEB 9 2009 AZZ019-029-030-032>035-100545- /O.CON.KTWC.WS.W.0002.090210T0200Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 236 PM MST MON FEB 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY ABOVE 2500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM MST TUESDAY ABOVE 2500 FEET. A STRONG AND COLD WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA TONIGHT AND TUESDAY. SNOW LEVELS WILL FALL FROM AROUND 6000 FEET LATE THIS AFTERNOON TO 5000 FEET BY MIDNIGHT TO NEAR 3000 AROUND SUNRISE TUESDAY. AS THE STRONGEST PORTION OF THE SYSTEM MOVES ACROSS ON TUESDAY MORNING...SNOW LEVELS ARE EXPECTED TO FALL TO VALLEY FLOORS INCLUDING THE TUCSON METRO AREA. FOR AREAS WEST OF TUCSON EXPECT THEM TO BOTTOM OUT AROUND 2200 FEET. STORM TOTAL SNOWFALL AMOUNTS COULD REACH 1 TO 4 INCHES BETWEEN 2500 AND 4000 FEET...3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET... 5 TO 11 INCHES BETWEEN 5000 AND 7000 FEET...AND 12 TO 20 INCHES ABOVE 7000 FEET. THE SNOW LEVELS WILL LOWER FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT AND MORNING HOURS...WITH BOTH THE LOWEST SNOW LEVELS AND HEAVIEST PRECIPITATION AND SNOW FIRST ACROSS NORTHERN AREAS BEFORE SPREADING THROUGH SOUTHERN LOCATIONS. THE SYSTEM WILL EXIT THE AREA QUICKLY LATER TUESDAY...LEAVING A COLD AND FROSTY NIGHT TUESDAY NIGHT. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO EXPECTED...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
000 WWUS45 KTWC 100409 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 909 PM MST MON FEB 9 2009 AZZ019-029-030-032>035-101200- /O.CON.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 909 PM MST MON FEB 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. A STRONG AND VERY COLD WINTER STORM SYSTEM WILL CONTINUE TO MOVE THROUGH NORTHERN ARIZONA AND PUSH INTO SOUTHEAST ARIZONA LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. RADAR IMAGERY INDICATED A LARGE AREA OF MODERATE TO LOCALLY HEAVY VALLEY RAIN AND MOUNTAIN SNOWFALL ALONG THE LEADING COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM ACROSS CENTRAL AND SOUTHWEST ARIZONA. THIS COLD FRONT WILL CONTINUE TO TRACK SOUTHEAST OVERNIGHT AND EARLY TUESDAY MORNING THROUGH ALL OF SOUTHEAST ARIZONA. THE SNOW LEVELS WILL LOWER FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT...WITH BOTH THE LOWEST SNOW LEVELS AND HEAVIEST PRECIPITATION OCCURRING ACROSS THE NORTHERN AREAS FIRST...THEN SPREADING THROUGH SOUTHERN LOCATIONS. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL OCCUR ALONG AND AHEAD OF THIS COLD FRONT. THESE WINDS WILL RESULT IN AREAS OF BLOWING SNOW IN THE MOUNTAINS. ALTHOUGH WIDESPREAD BLIZZARD CONDITIONS ARE NOT EXPECTED...LOCALIZED NEAR BLIZZARD CONDITIONS MAY BE POSSIBLE LATE THIS EVENING INTO THE EARLY MORNING HOURS IN THE MOUNTAINS...WITH VISIBILITIES REDUCED TO BELOW A QUARTER MILE AT TIMES. OTHERWISE...SNOW LEVELS AROUND 6000 FEET THIS EVENING WILL FALL TO 5000 FEET BY MIDNIGHT...THEN RAPIDLY FALL TO NEAR 3000 AROUND DAYBREAK AS THE FRONT PASSES THROUGH. THE STRONGEST PORTION OF THE SYSTEM WILL MOVE ACROSS TUESDAY MORNING...WITH SNOW LEVELS EXPECTED TO FALL TO VALLEY FLOORS...INCLUDING THE TUCSON METRO AREA. AREAS WEST OF TUCSON WILL SEE SNOW LEVELS BOTTOM OUT AROUND 2200 FEET. STORM TOTAL SNOWFALL AMOUNTS WILL TOTAL BETWEEN 1 AND 4 INCHES BETWEEN 2500 AND 4000 FEET...3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET...5 TO 11 INCHES BETWEEN 5000 AND 7000 FEET...AND 12 TO 20 INCHES ABOVE 7000 FEET. THE SYSTEM WILL EXIT THE AREA QUICKLY LATER TUESDAY...LEAVING A COLD AND FROSTY NIGHT TUESDAY NIGHT. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO EXPECTED...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
000 WWUS45 KTWC 100521 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1021 PM MST MON FEB 9 2009 AZZ019-029-030-032>035-101200- /O.CON.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1021 PM MST MON FEB 9 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY ABOVE 2500 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY ABOVE 2500 FEET. A STRONG AND VERY COLD WINTER STORM SYSTEM WILL CONTINUE TO MOVE THROUGH NORTHERN ARIZONA AND PUSH INTO SOUTHEAST ARIZONA LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. RADAR IMAGERY INDICATED A LARGE AREA OF MODERATE TO LOCALLY HEAVY VALLEY RAIN AND MOUNTAIN SNOWFALL ALONG THE LEADING COLD FRONT ASSOCIATED WITH THIS STORM SYSTEM ACROSS CENTRAL AND SOUTHWEST ARIZONA. THIS COLD FRONT WILL CONTINUE TO TRACK SOUTHEAST OVERNIGHT AND EARLY TUESDAY MORNING THROUGH ALL OF SOUTHEAST ARIZONA. THE SNOW LEVELS WILL LOWER FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT...WITH BOTH THE LOWEST SNOW LEVELS AND HEAVIEST PRECIPITATION OCCURRING ACROSS THE NORTHERN AREAS FIRST...THEN SPREADING THROUGH SOUTHERN LOCATIONS. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL OCCUR ALONG AND AHEAD OF THIS COLD FRONT. THESE WINDS WILL RESULT IN AREAS OF BLOWING SNOW IN THE MOUNTAINS. ALTHOUGH WIDESPREAD BLIZZARD CONDITIONS ARE NOT EXPECTED...LOCALIZED NEAR BLIZZARD CONDITIONS MAY BE POSSIBLE LATE THIS EVENING INTO THE EARLY MORNING HOURS IN THE MOUNTAINS...WITH VISIBILITIES REDUCED TO BELOW A QUARTER MILE AT TIMES. OTHERWISE...SNOW LEVELS AROUND 6000 FEET THIS EVENING WILL FALL TO 5000 FEET BY MIDNIGHT...THEN RAPIDLY FALL TO NEAR 3000 AROUND DAYBREAK AS THE FRONT PASSES THROUGH. THE STRONGEST PORTION OF THE SYSTEM WILL MOVE ACROSS TUESDAY MORNING...WITH SNOW LEVELS EXPECTED TO FALL TO VALLEY FLOORS...INCLUDING THE TUCSON METRO AREA. AREAS WEST OF TUCSON WILL SEE SNOW LEVELS BOTTOM OUT AROUND 2200 FEET. STORM TOTAL SNOWFALL AMOUNTS WILL TOTAL BETWEEN 1 AND 4 INCHES BETWEEN 2500 AND 4000 FEET...3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET...5 TO 11 INCHES BETWEEN 5000 AND 7000 FEET...AND 12 TO 20 INCHES ABOVE 7000 FEET. THE SYSTEM WILL EXIT THE AREA QUICKLY LATER TUESDAY...LEAVING A COLD AND FROSTY NIGHT TUESDAY NIGHT. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO EXPECTED...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
000 WWUS45 KTWC 101130 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 430 AM MST TUE FEB 10 2009 AZZ019-029-030-032>035-101900- /O.CON.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 430 AM MST TUE FEB 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 2500 FEET... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL NOON MST TODAY ABOVE 2500 FEET. A STRONG AND VERY COLD WINTER STORM SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA THIS MORNING. SNOW HAS BEEN OBSERVED EARLY THIS MORNING ACROSS PORTIONS OF THE TUCSON METRO AREA. TRAINED STORM SPOTTERS HAVE REPORTED SNOWFALL ACCUMULATIONS RANGING FROM ONE HALF OF AN INCH TO 1 INCH AT ELEVATIONS NEAR 3000 FEET. SNOW STARTED TO FALL AT 130 AM MST AT THE NATIONAL WEATHER SERVICE OFFICE ON THE UNIVERSITY OF ARIZONA CAMPUS. HOWEVER...NO SNOW ACCUMULATION HAS OCCURRED ON THE UNIVERSITY OF ARIZONA CAMPUS AS OF 430 AM MST. SNOW LEVELS WILL BE NEAR THE VALLEY FLOORS EARLY THIS MORNING... THEN SNOW LEVELS ARE EXPECTED TO RISE AFTER 9 AM. AREAS WEST OF TUCSON WILL SEE SNOW LEVELS BOTTOM OUT AROUND 2200 FEET. STORM TOTAL SNOWFALL AMOUNTS ARE FORECAST TO BE 1 TO 4 INCHES BETWEEN 2500 AND 4000 FEET...3 TO 6 INCHES BETWEEN 4000 AND 5000 FEET...5 TO 11 INCHES BETWEEN 5000 AND 7000 FEET...AND 12 TO 20 INCHES ABOVE 7000 FEET. PRECIPITATION WILL DIMINISH TO ISOLATED SHOWERS THIS AFTERNOON...THEN DRY CONDITIONS WILL RETURN AREAWIDE TONIGHT. AREAS OF FROST WILL DEVELOP LATE TONIGHT AND CONTINUE INTO EARLY WEDNESDAY MORNING. A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO EXPECTED...ESPECIALLY AT HIGHER ELEVATIONS. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. $$
000 WWUS45 KTWC 101540 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 840 AM MST TUE FEB 10 2009 ...MAJOR WINTER STORM WINDING DOWN... AFTER DUMPING BETWEEN 1 AND 6 INCHES OF SNOW BETWEEN 3000 AND 5000 FEET...AND OVER 10 INCHES OF SNOW IN THE MOUNTAINS...THE MAJOR WINTER STORM WHICH STRUCK THE REGION OVERNIGHT IS RAPIDLY MOVING EAST. WITH TEMPERATURES RISING ABOVE FREEZING...AND DUE TO AGGRESSIVE EFFORTS BY TRANSPORTATION DEPARTMENTS ACROSS THE REGION...ROAD CONDITIONS BELOW 6000 FEET WILL CONTINUE TO IMPROVE THIS MORNING. ABOVE 6000 FEET...MANY ROADS WERE IMPASSIBLE THIS MORNING DUE TO NOT ONLY SNOW AND ICE...BUT DEEP DRIFTS SEVERAL FEET DEEP IN PLACES. EVEN AFTER THE SNOW ENDS...IT WILL TAKE SOME TIME TO REOPEN ROADS LIKE HIGHWAY 191 NORTH OF MORENCI IN GREENLEE COUNTY...THE CATALINA HIGHWAY...AND ROADS GOING UP TO OTHER MOUNTAINTOP LOCATIONS LIKE CORONADO AND CHIRICAHUA NATIONAL MONUMENTS. AZZ029-030-032>035-101645- /O.CAN.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 840 AM MST TUE FEB 10 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WINTER STORM WARNING. ADDITIONAL SNOW ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE ABOVE 6000 FEET THROUGH EARLY AFTERNOON. HOWEVER...ROAD CONDITIONS WILL CONTINUE TO IMPROVE IN THE VALLEYS. $$ AZZ019-101900- /O.CON.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ NORTHERN GREENLEE COUNTY- 840 AM MST TUE FEB 10 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. SCATTERED SNOW SHOWERS WILL GRADUALLY DIMINISH THROUGH EARLY AFTERNOON...WITH ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED ABOVE 6000 FEET. ON TOP OF THE SNOW...WEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO CAUSE BLOWING AND DRIFTING. TRAVEL WILL REMAIN NEXT TO IMPOSSIBLE THROUGH AT LEAST MID AFTERNOON. $$ PYTLAK
000 WWUS45 KTWC 101848 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1148 AM MST TUE FEB 10 2009 AZZ019-102000- /O.EXP.KTWC.WS.W.0002.000000T0000Z-090210T1900Z/ NORTHERN GREENLEE COUNTY- 1148 AM MST TUE FEB 10 2009 ...WINTER STORM WARNING WILL EXPIRE AT NOON MST TODAY... THE WINTER STORM WARNING WILL EXPIRE AT NOON MST TODAY. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON OVER THE SOUTHERN WHITE MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES EXPECTED. EVEN THOUGH THIS MAJOR WINTER STORM IS MOSTLY OVER...THE 10 TO 16 INCHES OF SNOW OVERNIGHT...COMBINED WITH DRIFTS UP TO 4 FEET IN PLACES...WILL CONTINUE TO MAKE TRAVEL VERY DIFFICULT IN NORTHERN GREENLEE COUNTY THROUGH TONIGHT. $$ PYTLAK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 9:07 PM MST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 8, 9:07 PM MST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
907 PM MST SUN FEB 8 2009
.SYNOPSIS...SOME CLEARING WILL CONTINUE THROUGH MONDAY BEFORE THE
SECOND SYSTEM BRINGS EVEN COLDER TEMPERATURES AND ADDITIONAL RAIN
AND MOUNTAIN SNOW MONDAY NIGHT INTO TUESDAY. A BRIEF BREAK IS
EXPECTED WEDNESDAY AND THURSDAY BEFORE ANOTHER SYSTEM MOVES IN BY
THE END OF THE WEEK AND NEXT WEEKEND.
&&
.DISCUSSION...WV IMAGERY SHOWS THE SYSTEM THAT BROUGHT RAIN AND
MOUNTAIN SNOW TO THE REGION SATURDAY NIGHT AND DURING THE DAY TODAY
IS CURRENTLY EXITING THE REGION. AHEAD OF THIS SYSTEM A NICE LINE OF
THUNDERSTORMS HAVE DEVELOPED...AND EXTEND FROM THE OKLAHOMA
PANHANDLE TO WEST CENTRAL TEXAS. RADAR MOSAIC FROM AROUND THE REGION
SHOWS THAT MOST OF THE PRECIPITATION IN MY FORECAST AREA IS QUICKLY
DIMINISHING AS IT MOVES RAPIDLY EAST. MEANWHILE...STRONGER SHOWERS
CONTINUE TO PERSIST TO OUR NORTH NEAR FLORENCE AND ALSO NEAR PAYSON.
THE ACTIVITY SHOULD GRADUALLY TAPER OFF A BIT OVERNIGHT WITH SOME
PARTIAL CLEARING FROM THE WEST. THE DAY SHIFT KEPT ISOLATED SHOWERS
IN THE FORECAST OVERNIGHT AND SCATTERED SHOWERS AND SNOW SHOWERS FOR
THE HIGHER TERRAIN OF GRAHAM AND COCHISE COUNTIES. THIS SEEMS
REASONABLE...SO WILL LEAVE THE POP GRIDS AS IS. WILL HAVE TO UPDATE
THE ZONE FORECAST TO REFLECT ONGOING TRENDS.
RAINFALL AMOUNTS WITH THIS STORM SYSTEM GENERALLY RANGED FROM AROUND
A QUARTER TO A HALF INCH WITH SOME AREAS RECEIVING AROUND THREE
QUARTERS OF AN INCH TO OVER AN INCH. FOR A DETAILED LIST OF
PRECIPITATION AMOUNTS FROM AROUND THE AREA REFER TO THE PUBLIC
INFORMATION STATEMENT (AWIPS HEADER PNSTWC WMO HEADER NOUS45) THAT
WAS ISSUED AT 900 PM MST THIS EVENING. MT. LEMMON REPORTED 8 INCHES
OF SNOW WITH THIS STORM.
TEMPERATURES AS OF 04Z SEEM TO BE ON TRACK...SO NO CHANGES TO TEMPS
ARE PLANNED AT THIS TIME.
&&
.AVIATION...SOME CLEARING FROM THE WEST TONIGHT...BUT SHOULD
CONTINUE TO SEE CEILINGS OF AROUND 3-5K FT AGL DURING THE EVENING
HOURS WHICH WILL OBSCURE MOUNTAINS. SURFACE WINDS BECOMING
SOUTHEASTERLY 5-10 KTS AFTER 06Z. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.PREV DISCUSSION...COLDER AND STRONGER SYSTEM SPREADING IN FROM THE
NORTHWEST AND NORTH MONDAY NIGHT INTO TUESDAY. COMBINED WITH THE
MOISTURE LEFT OVER FROM THE FIRST SYSTEM EXPECT ANOTHER DECENT
CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW. WITH LOWER SNOW LEVELS AND
POTENTIALLY MORE MOUNTAIN SNOW THAN THE CURRENT SYSTEM...A WINTER
STORM WATCH WILL BE ISSUED FOR MONDAY NIGHT INTO TUESDAY WITH THE
AFTERNOON FORECAST PACKAGE. FOCUS FOR HEAVIEST PRECIP WILL BE LATE
MONDAY INTO EARLY TUESDAY FROM 06Z TO 18Z. SNOW LEVELS MAY APPROACH
VALLEY FLOORS.
ANOTHER STORM...PROBABLY NOT AS STRONG OR AS WET...COULD BRING A FEW
SHOWERS LATE THURSDAY OR EARLY FRIDAY...WITH ANOTHER STRONGER AND
COLDER STORM SYSTEM NEXT WEEKEND.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM 7 PM
MONDAY EVENING THROUGH 5 PM MST TUESDAY AFTERNOON
AZZ019-030-033 ABOVE 4000 FEET.
MOLLERE
WEATHER.GOV/TUCSONHazardous weather outlook, Feb 8, 2:26 PM MST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 226 PM MST SUN FEB 8 2009 AZZ019-029-030-032>035-092130- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 226 PM MST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON ABOVE 4000 FEET... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS WILL CONTINUE INTO THE EVENING HOURS...WITH SNOW LEVELS FALLING BACK TO 4000 FEET IN THE EVENING. UP TO 1 INCH ADDITIONAL ACCUMULATION WILL BE POSSIBLE ABOVE 5000 FEET WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE ABOVE 7000 FEET. PATCHY FOG IS POSSIBLE LATE TONIGHT AND MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLDER AND STRONGER STORM SYSTEM WILL MOVE INTO SOUTHEAST ARIZONA FROM THE NORTHWEST MONDAY NIGHT INTO TUESDAY. SNOW LEVELS WILL FALL FROM NEAR 5500 FEET MONDAY AFTERNOON TO 5000 FEET BY MIDNIGHT AND 3500 TO 4000 FEET BY SUNRISE. AS THE STRONGEST PORTION OF THE STORM MOVES THROUGH ON TUESDAY MORNING...SNOW LEVELS COULD FALL TO NEAR VALLEY FLOORS. STORM TOTAL SNOWFALL AMOUNTS WITH THIS STORM COULD REACH 2 TO 5 INCHES BETWEEN 4000 AND 5000 FEET...WITH 4 TO 8 INCHES POSSIBLE BETWEEN 5000 AND 7000 FEET...AND 10 TO 18 INCHES ABOVE 7000 FEET. A WEAKER SYSTEM COULD BRING A FEW SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING BEFORE ANOTHER POTENTIALLY STRONG AND COLD SYSTEM THREATENS THE AREA NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ031-092130- WESTERN PIMA COUNTY- 226 PM MST SUN FEB 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS THIS EVENING WITH PATCHY FOG POSSIBLE LATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLDER AND STRONGER STORM SYSTEM WILL BRING ANOTHER CHANCE OF SHOWERS TO WESTERN PIMA COUNTY MAINLY MONDAY NIGHT INTO TUESDAY MORNING. COLDEST OVERNIGHT LOWS OF THE WEEK CAN BE EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING...WITH NEAR FREEZING TEMPERATURES POSSIBLE. MORE SHOWERS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
Nearby
Winter Storm Warnings in Arizona, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.